Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 152, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 12, 2004, 6:26 PM CDT for Nuckolls County, Thayer County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 12, 2004, 7:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Nuckolls County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 65 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 11:45 AM CDT | Tornado Watch | SPC | 7 hr |
| Jun 12, 6:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 122326 SVRGID NEC129-169-130030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 626 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA THAYER COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 730 PM CDT * AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF DESHLER TO 18 MILES SOUTHWEST OF RUSKIN...OR ALONG A LINE EXTENDING FROM 43 MILES NORTH OF CONCORDIA TO 36 MILES NORTHWEST OF CONCORDIA...AND MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DESHLER AROUND 635 PM CDT... HEBRON AND BELVIDERE AROUND 645 PM CDT... GILEAD AROUND 705 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4026 9782 4002 9806 4001 9740 4031 9742 $$ AWJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:00 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 12, 3:00 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE ...CORRECT ISSUE TIME... 300 PM CDT SAT JUN 12 2004 .SHORT TERM...TONIGHT THROUGH 12Z TUESDAY. MAIN INTEREST DURING THIS TIME INCLUDES PRECIPITATION CHANCES THROUGH SUNDAY EVENING AND MONDAY NIGHT. THUNDERSTORMS WILL DEVELOP AGAIN ALONG THE WARM FRONT AND DRY LINE THIS AFTERNOON/EVENING AS SHORT WAVE MOVES INTO THE AREA. AS THE SHORT WAVE MOVES OFF TO THE EAST...THE PRECIPITATION WILL END OVERNIGHT FOR MOST OF THE FORECAST AREA. THE FRONTAL BOUNDARY WILL WAVER ACROSS THE FORECAST AREA SUNDAY THROUGH MONDAY NIGHT. ANOTHER SHORT WAVE WILL MOVE INTO THE AREA SUNDAY AFTERNOON AND BRING ANOTHER CHANCE OF PRECIPITATION TO THE AREA. THE PRECIPITATION WILL LINGER INTO THE EVENING SUNDAY. ANOTHER SHORT WAVE WILL MOVE INTO THE AREA MONDAY AFTERNOON AND EVENING. THE UPPER LEVEL WAVE IS WEAKER...BUT THERE IS BETTER MOISTURE. MADE ONLY A FEW MINOR CHANGES TO THE TEMPERATURES DURING THIS PERIOD. GREATEST CONCERN IS FOR HIGHS ON SUNDAY SINCE MODELS HANDLE THE STRENGTH AND LOCATION OF THE FRONTAL BOUNDARY DIFFERENTLY. ETA IS STRONGER AND A LITTLE MORE EAST WHILE THE GFS IS WEAKER AND SLIGHTLY FURTHER WEST. HAVE FOLLOWED CLOSER TO THE ETA AND WARMED TEMPERATURES A LITTLE FOR SUNDAY. DID NOT MAKE ANY OTHER CHANGES TO THE TEMPERATURES. .LONG TERM...FOR TUESDAY AND BEYOND MEDIUM RANGE MODELS ARE STILL SHOWING LITTLE CONSISTENCY IN PATTERN EVOLUTION FOR THE MIDDLE OF NEXT WEEK BUT THEN CONVERGE ON A SIMILAR SOLUTION BY NEXT WEEKEND. UPPER PATTERN IS SHOWN TO EVOLVE FROM A ZONAL FLOW REGIME TO A NORTHWEST FLOW PATTERN AS A RESULT OF AN AMPLIFYING RIDGE OVER THE WESTERN CONUS BY NEXT SATURDAY. HOWEVER...HOW THE MODELS GET THERE IS QUITE A BIT DIFFERENT AS GFS ATTEMPTS TO SLIDE A HEALTHY NORTHERN STREAM WAVE ACROSS AREA TUESDAY AND WEDNESDAY THEN KEEPS AREA UNDER NORTHWEST FLOW AS THE UPPER RIDGE BUILDS IN THE WEST. IN CONTRAST THE ECMWF ESSENTIALLY AMPLIFIES UPPER RIDGE RIDGE IN THE WEST AND SLOWLY TAKES UPPER FLOW TO THE NORTHWEST WITH LITTLE SIGN OF A STRONG WAVE MOVING ACROSS THE REGION DURING THE MID WEEK TIME PERIOD. AT THIS POINT HAVE LITTLE CONFIDENCE IN EITHER SOLUTION BUT IT APPEARS AS THOUGH REGION WILL SEE A CHANCE OF PRECIP THROUGH WEDNESDAY AND THEN DRY FOR THE REST OF WEEK AS DRIER AIR PUSHES INTO AREA. WILL KEEP TEMPERATURES ABOVE SEASONAL NORMALS THROUGH MID WEEK THEN AT OR BELOW FOR THE REST OF THE WEEK. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && JCB/AWJ
Hazardous weather outlook, Jun 12, 11:58 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 1158 AM CDT SAT JUN 12 2004 KSZ005-017-NEZ039>041-046>048-060>062-072>074-082>084-131200- BUFFALO-DAWSON-FRANKLIN-FURNAS-GOSPER-GREELEY-HALL-HARLAN-HOWARD- KEARNEY-MERRICK-NANCE-PHELPS-PHILLIPS-ROOKS-SHERMAN-VALLEY- 1158 AM CDT SAT JUN 12 2004 CORRECTED MISSING WORD THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER...NORTH AND WEST OF A LINE FROM FULLERTON NEBRASKA...TO HASTINGS...TO OSBORNE KANSAS. WARM MOIST AIR MOVING INTO THE AREA BEHIND A WARM FRONT WILL INTERACT WITH THE FRONT TO PRODUCE AFTERNOON AND EVENING THUNDERSTORMS. WITH SUFFICIENT WIND SHEAR...THE THUNDERSTORMS MAY BECOME SEVERE DURING THE AFTERNOON HOURS...WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE CHANCES OF THUNDERSTORMS SUNDAY AND MONDAY. THE CHANCE OF THUNDERSTORMS WILL BE FURTHER MONITORED FOR ANY SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR EVENING. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID KSZ006-007-018-019-NEZ049-063-064-075>077-085>087-131200- ADAMS-CLAY-FILLMORE-HAMILTON-JEWELL-MITCHELL-NUCKOLLS-OSBORNE-POLK- SMITH-THAYER-WEBSTER-YORK- 1158 AM CDT SAT JUN 12 2004 CORRECTED MISSING WORD THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. ...TORNADO WATCH IN EFFECT UNTIL 7 PM... .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF A WARM FRONT AND DRY LINE THIS AFTERNOON. THE GREATEST CHANCE OF SEVERE WEATHER WILL BE TO THE EAST OF A LINE FROM FULLERTON NEBRASKA...TO HASTINGS...TO OSBORNE KANSAS. WIND SHEAR IN THE ATMOSPHERE WILL BE SUFFICIENT TO PRODUCE TORNADOES...HAIL TO BASEBALL SIZE AND WINDS OVER 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE CHANCES OF THUNDERSTORMS ON SUNDAY AND MONDAY. THE CHANCE OF THUNDERSTORMS WILL BE FURTHER MONITORED FOR ANY SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED BETWEEN 2 PM AND 10 PM THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE AT WWW.CRH.NOAA.GOV/GID LAWRENCE/JCB
In the hours before
Local storm report, Jun 12, 4:36 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
436 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 6 ESE CLAY CENTER 40.49N 97.95W
06/12/2004 2.00 INCH CLAY NE CO-OP OBSERVER
HAIL RANGED IN SIZE FROM 3/4 INCH TO 2 INCHES IN
DIAMETER.
&&
LAWRENCELocal storm report, Jun 12, 4:44 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
444 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL FRANKLIN 40.10N 98.95W
06/12/2004 1.00 INCH FRANKLIN NE LAW ENFORCEMENT
&&
LAWRENCELocal storm report, Jun 12, 4:50 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
450 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 W MCCOOL JUNCTION 40.74N 97.69W
06/12/2004 1.00 INCH YORK NE LAW ENFORCEMENT
&&
LAWRENCELocal storm report, Jun 12, 5:21 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
521 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD HARVARD 40.62N 98.10W
06/12/2004 CLAY NE PUBLIC
RURAL ROADS SOUTHEAST OF HARVARD REPORTED UNDERWATER.
RAINFALL RATES OF 1-2 INCHES PER HOUR.
&&
LAWRENCELocal storm report, Jun 12, 5:49 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
549 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN SUTTON 40.61N 97.86W
06/12/2004 3.20 INCH CLAY NE LAW ENFORCEMENT
RAINFALL AMOUNT OCCURRED IN JUST ONE HOUR. WATER REPORTED
OVER HIGHWAY 6 FOUR MILES NORTH OF SUTTON.
&&
LAWRENCESpecial weather statement, Jun 12, 6:19 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 619 PM CDT SAT JUN 12 2004 NEZ049-063-064-075>077-085>087-130000- ADAMS-CLAY-FILLMORE-HAMILTON-NUCKOLLS-POLK-THAYER-WEBSTER-YORK- INCLUDING THE CITIES OF...HASTINGS...SUPERIOR...YORK 619 PM CDT SAT JUN 12 2004 ...TORNADO WATCH NUMBER 446 HAS BEEN CANCELED... TORNADO WATCH NUMBER 446 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL NEBRASKA. POLK YORK HAMILTON ADAMS CLAY FILLMORE WEBSTER NUCKOLLS THAYER KSZ006-007-018-019-130000- JEWELL-MITCHELL-OSBORNE-SMITH- INCLUDING THE CITY OF...BELOIT 619 PM CDT SAT JUN 12 2004 ...NEW TORNADO WATCH FOR A PART OF NORTH CENTRAL KANSAS... TORNADO WATCH NUMBER 453 IS NOW IN EFFECT UNTIL 11 PM FOR SMITH... JEWELL...OSBORNE...AND MITCHELL COUNTIES. THIS WATCH REPLACES THE PREVIOUS WATCH ISSUED FOR THE AREA. ONCE AGAIN...A TORNADO WATCH HAS BEEN POSTED FOR SMITH...JEWELL... OSBORNE...AND MITCHELL COUNTIES UNTIL 11 PM. NOAA/NWS/MORITZ
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:00 AM CDT | Severe Thunderstorm Warning | GID | Clay | 30 min |
| Jun 12, 10:09 AM CDT | Severe Thunderstorm Warning | GID | Fillmore | 66 min |
| Jun 12, 10:13 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 47 min |
| Jun 12, 11:32 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Polk | 28 min |
| Jun 12, 11:39 AM CDT | Severe Thunderstorm Warning | GID | Hall | 51 min |
| Jun 12, 2:30 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 45 min |
| Jun 12, 3:10 PM CDT | Tornado Warning | GID | Fillmore | 65 min |
| Jun 12, 3:18 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 57 min |
| Jun 12, 3:20 PM CDT | Severe Thunderstorm Warning | GID | Clay | 55 min |
| Jun 12, 3:58 PM CDT | Severe Thunderstorm Warning | GID | York | 62 min |
| Jun 12, 4:00 PM CDT | Severe Thunderstorm Warning | GID | Adams | 60 min |
| Jun 12, 4:11 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 64 min |
| Jun 12, 4:13 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 62 min |
| Jun 12, 4:19 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 56 min |
| Jun 12, 4:37 PM CDT | Severe Thunderstorm Warning | GID | Hall | 53 min |
| Jun 12, 4:45 PM CDT | Severe Thunderstorm Warning | GID | Webster | 60 min |
| Jun 12, 5:08 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 67 min |
| Jun 12, 5:16 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 44 min |
| Jun 12, 5:21 PM CDT | Flash Flood Warning | GID | Clay, Fillmore | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.